Not sure where I stand with my high dose t3 treatment

Around a month or so ago, I started with unipharma t3 from Greece in order to treat hypo symptoms. I have definitely found slight improvements in alleviating symptoms with occasional huge improvements. I bought t3 with the awareness that it is likely I have some kind of resistance to thyroid hormone and to my knowledge it seems I do, as I am now up to 125mcg t3 with improved blood pressure and normal heart rate. However, most of my symptoms are still present yet improved marginally apart from swelling and complexion which is as prominent as always. I guess I just wanted to know where I stand with things, in the sense that does this sound like it could be resistance to thyroid hormone given my high t3 dose, and is it common for symptoms to not change much until I am on the right dose even if it is a large one. I hope this all makes sense including my decision to choose t3 only, and is this classic of resistance in everybody's opinions? Im just slightly cautious that I'm making the right decision and that my symptoms eventually go for good as I know that it can take time to repair any cellular damage.

Thanks everyone for all the assistance and advice on the forum as it has been such a massive resource and motivator in my search for gaining back my health, and I think it is great that everyone is able to support one another in this way.

6 Replies

oldestnewest
  • Keep checking, & hopefully you'll start to feel as well as you'd like to soon. :)

    It took about 6 months for my skin conditions to improve on NDT, before I tried T3. I forgot a dose of THs at the start of December, & my skin went haywire again. It's only been a week or so that I've been able to stop clutching a lip balm again.

    I don't know anything about resistence, but it seemed to take a while for the hormones to work their way into all my deprived cells & do what they're supposed to. I've only been taking TH's for about 20 months, & have recently noticed I don't look as ashen, & the thread veins I've had for nearly 40 years are reduced.

    Mel

  • leverette you are the only other person i have seen mention lip balm, my hubby actually thought it was an anxiety reaction, constantly using lip balms...my lips felt so dry i thought they would split. I still use but only few times a day now, always thought it just me :) i have been t3 only since june 2016 and i still get hypo symptoms (pain and tiredness, stiff joints) my nice endo said he thinks i am too optimistic to believe i will ever be back to how i was before it all started and i will always be managing this illness. I was a very slim, strong active lady till my thyroid was removed, i gained 6 stone (lost 2) but exercise still puts me in bed for days...i am now thinking i may have to set my sights bit lower ref recovery or be forever disappointed. xx

  • Don't loose heart. If T3 doesn't get you back to normal, perhaps NDT will do the trick. I'm certain I had hypo symptoms from the age of 13, & can't remember being warm. My lip issues started pre-school, so perhaps my tumour messed up my pituitary sooner.

    The endocrinologist I mentioned my skin issues to, said it wasn't hormone related, & I needed to see a dermatologist, which was utter bullcr*p!

    My heels were even worse than my lips, as no amount if balms or heel creams made a difference. I'd even need to use spray plaster on the cracks, to stop them bleeding. I was ashamed to show my feet Yoga & Pilates. One year after starting THs, I realised I'd not had to put anything on my feet. For a few months :) Within days of forgetting a dose, my heels became very dry, & also the heel of my hands. I had to use my dermatitis cream for weeks.

    Helvella posted a paper on thyroid hormone effects on the skin. I looked up a few things & found some interesting articles on NZ dermanet. Might be worth looking to show your hubby it's not just anxiety. I found it a comfort to know it's not just me. Doctors can be so dismissive!

    Mel

  • Can we go back a little? Have you any recent bloods before you started on T3? I am assuming you were then on Levo. Please include the ranges as well as they differ from lab to lab.

    Have you really moved up to 125 mcg T3 in a month? All info I have seen says to introduce it slowly to give your body. Hance to get used to it? I take NDT so not falilar with T3 only but it sounds an awful lot!

    Don't get upset at my next suggestion as you may be doing everything by the book but I feel as though I should mention it in case you aren't! Are you taking you medication correctly. One hour before food and one an empty stomach and then following the rules for coffee other meds and things like vitamin D and iron. I'm just wondering you are doing something that is stopping your thyroid working correctly. Further info look at the Thyroid Uk site for further instructions.

  • Yes I have had blood tests prior to my decision to treat with t3. I will find the results at some point in time, but i had a high tsh with high in range ft3/ft4. My doctor agreed this signalled resistance. I probably moved up rather quick but found I was tolerating/getting used to the increases fast so moved up. Then again, I'm aware it takes to to metabolise and repair cellular damage so I am now on 100mcg for the time being as I felt worse on 125mcg and more hypo for some reason.

    I take t3 away from food/coffee so know that this isn't the problem- so i hope it is more an issue of time and patience but i definitely have specific hypo symptoms such as full body swelling and coarse hair, as well as depression, apathy etc.

    I wasn't on levo prior to this i was on something called metavive 2 but didn't trust it as a reputable source of thyroid hormone as it never stated the exact amount of hormone contained.

    Thank you for your insights!

  • Yes going up to quickly can easily be a problem as well. If we retest too soon and then take an increase because getting a low reading but that is why you need to keep to the recommended regime. Taking results or medication too early means you aren't allowing the time dorctgat dose to be at its highest so then you end up raising it and done think about two additions still waiting to get up to maximum! So it's really easy to get overmedicated but then because we wmdtill feel bad. Wxause we are taking too much we then take even more to help us to feel better so it is a difficult thing to do

You may also like...